| Catalog Number |
UNKNOWN |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during a procedure the bonecutter blade produced metal shavings/debris.All the shred material was removed from the patient with oscillation mode in the shaver.The procedure was completed using a back-up device.There was a surgical delay of 1-5 minutes and no further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual evaluation showed that two devices were received together without original packaging and no identification of lot numbers.The color scheme of the devices matches the print.Both inner blades have scoring in multiple locations from debris.Bio debris present.A functional testing found the inner blade rotated freely inside the outer blade when spun by hand.A spin test was performed on each blade manually, no suction or irrigation, over a black mat.A single miniscule metal shaving, verified with a scope, was produced.Insufficient product identification information was provided and thus a manufacturing record review, a complaint history review and a risk management review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (excessive ¿side-loading¿ on the blade during use may, in extreme cases, result in wear and degradation of the inner blade).Based on this investigation, the need for corrective action is not indicated.